Packing Triangles in Bounded Degree Graphs

Caprara, Alberto and Rizzi, Romeo (2002) Packing Triangles in Bounded Degree Graphs. UNSPECIFIED.

Download (514Kb) | Preview


    We consider the two problems of finding the maximum number of node disjoint triangles and edge disjoint triangles in an undirected graph. We show that the first (resp. second) problem is polynomially solvable if the maximum degree of the input graph is at most 3 (resp. 4), whereas it is APX-hard for general graphs and NP-hard for planar graphs if the maximum degree is 4 (resp. 5) or more.

    Item Type: Departmental Technical Report
    Department or Research center: Information Engineering and Computer Science
    Subjects: Q Science > QA Mathematics > QA075 Electronic computers. Computer science
    Uncontrolled Keywords: Packing triangles, polynomial algorithm, APX-hardness, planar graphs, NP-hardness
    Additional Information: Inf. Proc. Lett. 84(2002) 175-180
    Report Number: DIT-02-099
    Repository staff approval on: 07 Jan 2003

    Actions (login required)

    View Item